Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 16, 2018, 3:43 AM CDT for 9 counties in Texas. It took effect at Mar 16, 2018, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2018, 3:43 AM CDT (08:43 UTC)
- In effect from
- Mar 16, 2018, 10:00 AM CDT
- Expired
- Mar 16, 2018, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
Counties Cooke County, TX, Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796 WWUS84 KFWD 160843 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 343 AM CDT Fri Mar 16 2018 TXZ091-092-100>102-115>117-129-161645- /O.NEW.KFWD.FW.W.0005.180316T1500Z-180317T0000Z/ Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker- Eastland- 343 AM CDT Fri Mar 16 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR VERY LOW HUMIDITY AND GUSTY WINDS... The National Weather Service in Fort Worth has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM CDT this evening. * AFFECTED AREA...Areas north and west of a Gainesville to Weatherford to Eastland line. * TIMING...10 AM through 7 PM Friday. * WINDS...Southwest winds 15 to 25 mph with higher gusts. * RH...Dropping to near 10%. * TEMPERATURES...82 TO 87 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ Dunn
2 follow-up statements
388 WWUS84 KFWD 161558 AAA RFWFWD URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 1058 AM CDT Fri Mar 16 2018 TXZ091-092-100>102-115>117-129-170000- /O.CON.KFWD.FW.W.0005.000000T0000Z-180317T0000Z/ Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker- Eastland- 1058 AM CDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY LOW HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...Areas north and west of a Gainesville to Weatherford to Eastland line. * TIMING...10 AM through 7 PM Friday. * WINDS...Southwest winds 15 to 25 mph with higher gusts. * RH...Dropping to near 10%. * TEMPERATURES...82 TO 87 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ 58
972 WWUS84 KFWD 162351 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 651 PM CDT Fri Mar 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM... TXZ091-092-100>102-115>117-129-170100- /O.EXP.KFWD.FW.W.0005.000000T0000Z-180317T0000Z/ Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker- Eastland- 651 PM CDT Fri Mar 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY LOW HUMIDITY AND GUSTY WINDS... Fire danger will decrease as temperatures cool, relative humidity values increase and wind speeds decrease. The Red Flag Warning will therefore be allowed to expire at 7 PM. $$ 30
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:24 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 16, 12:24 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1224 AM CDT Fri Mar 16 2018 .AVIATION... 06 UTC TAF Cycle Concerns---Ceiling trends...non-convective winds. Some crosswinds possible on Friday. Brief MVFR cigs will be possible over a few of the Metroplex TAF sites over the next few hours. The larger swath of MVFR cigs, currently across Central TX (including the Waco TAF site), will gradually funnel up the I-35 corridor. Cigs should fall below FL020 in the 08-10 UTC time frame at all TAF sites as a slightly richer fetch of low level moisture surges northward. IFR to LIFR cigs have actually developed across parts of the Hill Country west of AUS and SAT. IFR/LIFR cigs appear to be tied closely to the smaller dewpoint depressions (difference between temperature and dewpoint temperatures). These smaller dewpoint depressions are forecast to lift northward into Waco and thus I've included some IFR cigs between 09 and 12 UTC. It's likely that these conditions will be temporary given the continued breeziness overnight. The IFR potential is too low to include in any of the Metroplex TAFs---though it should be noted that the potential is non-zero at DAL and GKY. Otherwise, breezy south winds will continue through the overnight hours with speeds of around 15 knots. Winds may gust to near 25 knots. Minor crosswind issues are possible on runways with a 13/31 configuration through daybreak. After daybreak, west winds will overspread the region in the wake of a dryline. The west flow should scour out the MVFR cigs with VFR prevailing hereafter. West winds of 15 to 20 knots are expected which should result in a similar crosswind component on north-south oriented runways. 24 && .UPDATE... /Issued 1032 PM CDT Thu Mar 15 2018/ Main update was to adjust short term hourly grids, but otherwise, the short term forecast is in great shape. Low level moisture continues to surge northward at this hour as evidenced by the increase in low level stratus. Despite the onset of nightfall, sufficient low level momentum transfer should still support breezy conditions. These breezy conditions coupled with increasing moisture will support a milder night. Low temperatures across most locales are expected to only fall into the 50s and 60s. Sprinkles will be possible, especially near and east of I-35 mainly after midnight with a very low chance for measurable rainfall around daybreak Friday. The fire weather threat will be the greatest sensible weather concern on Friday as west winds overspread the area in the wake of the dryline. The latest guidance continues to infer that the strongest conveyor of winds will be displaced just north of the area. With that in mind and after coordination with neighboring offices, we've elected to hold off on a Fire Weather Watch. If later guidances through the overnight hours suggests that the conveyor of low level winds occur south of the Red River, it's more probable that a Fire Weather Watch/Red Flag Warning may be needed. Regardless, individuals need to remain vigilant and avoid activities that may result in the development of grassfires. 24 && .SHORT TERM... /Issued 249 PM CDT Thu Mar 15 2018/ /Tonight through Friday/ Satellite imagery reveals an upper ridge traveling eastward across the Plains, while just upstream a shortwave trough can be seen near the Four-Corners region. At the surface, a strengthening cyclone in lee of the Rockies is drawing Gulf moisture northward across the area. A deck of stratus will likely surge north across the area tonight as a 40 KT low level jet develops, leading to overcast conditions during the overnight hours. As the shortwave accelerates east across the Plains overnight, a dryline will surge east into North and Central Texas, scouring out the clouds and bringing in a much drier airmass Friday morning. Some warm air advection showers will be possible overnight ahead of the dryline, but the chance of measurable precipitation will remain low. Southwest winds and dry air will allow temperatures to climb into the lower and middle 80s Friday afternoon. This will create elevated fire danger across a good portion of the region. The western-most counties will come close to Red Flag Warning criteria, but the latest set of fire weather parameters keep conditions just below, so a Fire Weather Watch will not be needed. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 84 55 81 62 / 5 5 0 20 30 Waco 64 85 60 85 62 / 10 10 5 40 40 Paris 61 80 56 76 59 / 10 20 5 10 20 Denton 60 82 48 79 59 / 5 5 0 10 20 McKinney 62 81 50 78 60 / 5 10 0 10 20 Dallas 63 84 57 80 62 / 5 5 0 20 30 Terrell 63 82 57 79 62 / 10 10 5 20 40 Corsicana 63 83 60 82 64 / 10 20 5 40 40 Temple 61 85 58 85 63 / 10 10 5 40 30 Mineral Wells 55 83 48 80 58 / 5 5 0 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 24/66
Hazardous weather outlook, Mar 15, 4:44 PM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 444 PM CDT Thu Mar 15 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 444 PM CDT Thu Mar 15 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances return to all of North and Central Texas Saturday through Sunday night. A few storms could become severe by Saturday afternoon and evening across Central Texas. The primary threats would be from damaging wind gust and large hail. A few strong to severe storms are also possible later on Sunday along and east of Interstate 35. Any severe weather threat will depend on if a capping inversion aloft can weaken and how much the atmosphere can recover from Saturday's storms. We will continue to refine any severe weather impacts for this weekend in future forecasts. An elevated to near-critical fire weather threat will exist Friday afternoon along and west of I-35. An elevated to near-critical fire weather threat may also surface again on Sunday and Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 24
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.